62379members
328269posts
cancel
Showing results for 
Search instead for 
Did you mean: 

I ache...

12 REPLIES 12
Member

Re: I ache...

nan2high - I have been on tamoxifen for over a year and to begin with I had soreness which I thought was thrush. It made me feel very miserable and generally unwell.Eventually went to GP who prescribed a steroid cream and aqueous cream which helped a little. Researched the site and eventually decided that the problem was probably vaginal dryness and started using Replens. Used it for about 2 months and found that it solved the problem, with only a couple of sore days which I treated with the creams from GP. No probs for over 6 months now. Might be worth a try - got mine from amazon. Good luck. Marli
PS I also suffer from terrible joint ache which started after tamoxifen.

vee
Member

Re: I ache...

I am in the process of deciding whether to carry on with tamoxifen. I'm 62 and over the menopause when the flushes were particularly bad and left me drained and the aches and pains were a bit of a hindrance, mainly in my ankles and feet. I do not want to go through the hot flushes again and I do ache all over sometimes. I'm not even sure whether the side effects are worth the small benefit of taking this drug. The medical profession do not seem to be able to give any concrete evidence that it will stop the cancer recurring. Perhaps somebody has some evidence on here to help me to make my mind up. By the way, chipper, did you draw your avatar? I do a bit of painting and drawing as a hobby, love your little pic.

Member

Re: I ache...

Annie, like you, I ache every day, from morning til night. Getting out of bed is difficult, I seize up when i have sat for a while, and struggle with anything that requires fine movement. I was like this on letrozole and now on aromasin. Have tried different brands etc - think its just me!
I have to say, I was fine for 5 years on tamox, but that was a long time ago, in my thirties.
I hope this just happens to a few of us - wouldn't wish it on anyone
m xx

Member

Re: I ache...

Have you tried switching to a different brand, some people seem to got on better with one rather than the other. I know i am going to refuse a generic outright when I start. I will warn the chemist who I have a good relationship in advance.

Member

Re: I ache...

i ache every day, on tamox for 31 months and now on aromasin for 15 months still have another year to go , some days are better than others, i start to seize up if i sit for too long and 1st thing in the morning i could cry, ok though when i get going and stay on the move, does this continue now for ever? or will things get better when i have finished ?

Annie

Member

Re: I ache...

Good old fashioned cod liver oil? Unfortunatley its hard to buy nowadays. those of us that are a certain age will remember it came in dark bottles. that was because it was unprocessed and sunlight broke it down. Now it is heat treated to give it a better shelf life. the heat treatment destroys vitamins and so they add artivicial vitamins back in.But there has been research to show that our body can only use one version of vitamin D, and it does not say on the label which kind.

You can find good old fashioned cold pressed cod liver oil on line but it is expensive. Mind you I suppose modern cod liver oil is better thannot taking it at all

A bit like modern cooking oils compared to cold pressed virging olive oil. They do the job but are not quite the same beast.

Sorry to rant. Back to the question. I seem to remember that two in ten on tomaxifin get joint pain. It all depends on your age. If you are young then it probably is due to the drug. But they did a huge study of older women and found that almost as many got joint pain when not taking it.

I had my menopause years ago no symptoms what soever since then, so if i suddenly start getting pains when i start the treatment it will certainly be due to tomaxifn

Highlighted
Member

Re: I ache...

Been on Tamoxifen for 6 weeks now, have aching joints and a very sore back if I stand cooking, baking etc, I frequently have a pain, like a headache above my right eye socket. I have tinnitus and itching deep inside my ears.
I also have a sore bottom, like nappy rash, which stings dreadfully if any urine gets near it. I'm using Sudocreme and Canestan cream but nothing seems to help. Any advice gratefully received, please let me know if anyone has similar problem. I think at times I am becoming unhinged. All of this from a drug which is supposed to be helping me.

I had previously tried Femara and another similar drug, Arimidex, but the side effects were even worse.

Member

Re: I ache...

Karis- that does sound like my symptoms - my right hip is specially sore,even after walking into town and back,which is a mile or so each way...am sad you have had to give up piano lessons :-( I draw for a living,so that would be a bit of a disaster. Lying in bed on my right side is bad as it just hurts.
Will look into supplements. Thanks :-)

Member

Re: I ache...

dont always belive the blood test for rheumatic mine are always clear but bone scan shows up different and i know i do have rheumatic

Member

Re: I ache...

Hi Chipper,

Tamoxifen definitely can cause aching joints, so perhaps your BCN needs to be updated. My oncologist referred me to at least one study which showed that people who experience the side effects tend to be the ones who respond best to Tamoxifen, so you can perhaps take comfort in that. I had aching hips, knees and particularly hands, bad enough to make me give up piano lessons. I took glucosamine and chondroitin which I think helped to some extent.

Best wishes,
Jx

Member

Re: I ache...

Anastrozole in my case. I seem to have 2 sorts of aches. Joint pains in knees and one hip, and stiffness getting out of chairs etc. The other ache is much more like the achy feeling when you're going down with flu. General all over fluey ache, comes on in the evening esp after work, and just have to go to bed. Much worse when tired. I haven't tried anything in particular. K x

Member

Re: I ache...

Hi

I am not on tamoxifen but Letrozole and find that good old fashioned Cod liver Oil helps with the joint aches and pains. I did check with my onc who says it is fine

Good Luck

Andie

Member

I ache...

I've been on tamoxifen for coming up to 2 years (in September) and it's all been ok - some hotness and periods being few and far between -but totally bearable. A few months ago I began to ache- all over really - neck, hips,hands and feet,legs,backs of arms . BCN says it's not tamoxifen -but I'm sure it must be -it seems logical that as tamoxifen decreases the amount of oestrogen then you get menopausal symptoms which include aches and joint pain ergo tamoxifen is the culprit. GP said it could be a virus,possibly. Had blood test last week and that was all normal- no rheumatic stuff. any other ideas ?